Solution of some transportation problems with relaxed or additional constraints

S. T. Rachev, L. Ruschendorf

Research output: Contribution to journalArticlepeer-review

14 Scopus citations


The authors consider some modifications of the usual transportation problem by allowing bound for the admissible supply-respectively, demand--distributions. In particular, the case that the marginal distribution function of the supply is bounded below by a df F1, while the marginal df of the demand is bounded above by a df is considered. For the case that the difference of the marginals is fixed-this is an extension of the well-known Kantorovich--Rubinstein problem--the authors obtain new and general explicit results and bounds, even without the assumption that the cost function is of Monge type. The multivariate case is also treated. In the last section, the authors study Monge-Kantorovich problems with constraints of a local type, that is, on the densities of the marginals. In particular, the classical Dobrushin theorem on optimal couplings is extended with respect to total variation.

Original languageEnglish
Pages (from-to)673-689
Number of pages17
JournalSIAM Journal on Control and Optimization
Issue number3
StatePublished - 1994


Dive into the research topics of 'Solution of some transportation problems with relaxed or additional constraints'. Together they form a unique fingerprint.

Cite this